Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 222, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 1, 2021, 5:55 PM CDT for Denton County, Wise County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 5:55 PM CDT (22:55 UTC)
- Expired
- Aug 1, 2021, 6:10 PM CDT
- In force
- 15 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Denton County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2139 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114 WUUS54 KFWD 012255 SVRFWD TXC121-497-012330- /O.NEW.KFWD.SV.W.0222.210801T2255Z-210801T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Fort Worth TX 555 PM CDT Sun Aug 1 2021 The National Weather Service in Fort Worth has issued a * Severe Thunderstorm Warning for... East central Wise County in north central Texas... Southwestern Denton County in north central Texas... * Until 630 PM CDT. * At 555 PM CDT, a severe thunderstorm was located near New Fairview, or 12 miles northeast of Briar, moving northwest at 5 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Justin, Northlake and New Fairview. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection get inside a sturdy structure and stay away from windows. && LAT...LON 3312 9727 3302 9733 3310 9753 3324 9746 TIME...MOT...LOC 2255Z 123DEG 6KT 3312 9739 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ Hernandez
1 follow-up statement
302
WWUS54 KFWD 012310
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
610 PM CDT Sun Aug 1 2021
TXC121-497-012320-
/O.CAN.KFWD.SV.W.0222.000000T0000Z-210801T2330Z/
Wise TX-Denton TX-
610 PM CDT Sun Aug 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WISE AND
SOUTHWESTERN DENTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 3312 9727 3302 9733 3310 9753 3324 9746
TIME...MOT...LOC 2308Z 123DEG 6KT 3313 9742
$$
HernandezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:28 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 1, 2:28 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 228 PM CDT Sun Aug 1 2021 ...New Long Term... .SHORT TERM... /Issued 1118 AM CDT Sun Aug 1 2021/ /This afternoon through Monday/ Morning convection on the southward moving gravity waves has weakened as anticipated with the boundary layer mixing. Additional showers and thunderstorms will continue to develop through the day as the cold front slides slowly southward through North Texas. There is plenty of instability in place across the region but little shear; therefore, well organized storms with long lived updrafts are not anticipated. However, hot surface temperatures and a fairly dry sub-cloud layer will result in efficient hydrometeor evaporation and a potential for downbursts. Light steering winds and precipitable water values around 2 inches will also result in some locally heavy rainfall. Showers and thunderstorms will continue through the night as the front moves southward and a shortwave rotates through the base of the Eastern U.S. longwave trough. The best concentration of storms will be along the boundary, but some elevated storms will also be possible well behind the front in response to the passing mid level energy. Most of the thunderstorm activity will shift into Central Texas on Monday with only some lingering morning activity across North Texas. Temperatures this afternoon will be tricky due to the increase in cloud cover and storms; however, with dew points in the middle and upper 70s late this morning and temperatures warming as expected, we still feel that most locations in the current Heat Advisory will see heat index values reach 105 at some point in time this afternoon. Therefore, we will leave the current Heat Advisory in place for now. The good news is that this should be the last day of excessively hot and humid weather for a little while with highs Monday struggling to reach 90 in most locations. 79 && .LONG TERM... /NEW/ /Monday Night Onward/ Monday evening through Tuesday, lingering showers and storms are possible across Central Texas along the frontal boundary as it continues moving south. Most of the area will remain dry on Tuesday, with another pleasant day of below average temperatures under mostly sunny skies. A mid-level ridge centered across West Texas will keep mostly rain-free weather in place on Wednesday, outside of a few isolated afternoon storms across parts of Central Texas. On Thursday, a mid-level shortwave trough may take a dive into the Southern Plains. It's possible this feature will offer enough ascent for a few isolated to widely scattered showers and storms Thursday and Friday; however, model disagreement is currently resulting in quite a bit of forecast uncertainty. Despite the late-week uncertainty, there is better agreement that the mid-level subtropical ridge will build in again this weekend, resulting in an increase in temperatures across the area. High temperatures will likely return to the upper 90s to low 100s by Saturday, with the heat continuing into early next week. Barnes && .AVIATION... /Issued 1118 AM CDT Sun Aug 1 2021/ /18Z TAFs/ The primary aviation weather concern will be timing of thunderstorms associated with the passage of a cold front. The gravity waves that moved through North Texas earlier this morning have dampened as expected. However, outflow winds from the north/northwest are currently in place across the Metroplex and wind directions will likely remain northerly through Monday. Wind speeds will be generally less than 12 knots, except in and around thunderstorms where they could become stronger and gusty. Thunderstorms will continue to develop through the day as the atmosphere destabilizes and the cold front moves south. The most likely time for storms to impact the Metroplex terminals will be between 19Z and 01Z but additional storms will be possible overnight/sunrise Monday with the passage of a shortwave. Waco could see storms as early as 17Z with the arrival of the outflow boundary, but the most likely time for storms will be during the late afternoon/early evening hours with additional storms possible after sunrise Monday. Outside of the thunderstorms, expect VFR with scattered to broken Cu and broken to overcast middle and high clouds. Some post- frontal MVFR stratus is also likely Monday morning, but for the most part, these clouds should remain scattered. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 97 75 88 72 92 / 60 60 60 5 5 Waco 96 76 88 72 91 / 30 50 70 20 20 Paris 95 73 84 69 88 / 60 70 60 5 5 Denton 96 71 88 68 92 / 70 70 50 5 5 McKinney 96 73 86 69 90 / 60 60 60 5 5 Dallas 97 76 88 74 92 / 50 60 60 5 5 Terrell 96 73 85 70 90 / 40 60 70 10 5 Corsicana 96 75 86 72 91 / 30 50 70 20 10 Temple 96 73 88 71 91 / 30 50 80 30 30 Mineral Wells 90 71 87 68 90 / 70 70 50 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for TXZ094-095-104>107- 118>123-133>135-145>148-158>162-174-175. &&
Hazardous weather outlook, Aug 1, 2:26 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 226 PM CDT Sun Aug 1 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 226 PM CDT Sun Aug 1 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Heat index values will likely exceed 105 this afternoon along and east of the I-35 corridor. There is a chance of thunderstorms across all of North and Central Texas today and tonight as a cold front moves through the region. Some of the storms could be strong with gusty winds and frequent lightning. In addition, these slow-moving storms could result in minor flooding issues. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances will continue on Monday, mainly south of the I- 20 corridor. Locally heavy rainfall may accompany the activity. Although the remainder of the week will be largely rain-free, a few thunderstorms will be possible across Central Texas Tuesday and Wednesday. Additionally, isolated to widely scattered showers and storms may occur near and south of I-20 on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 1, 4:40 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 1 S BEDFORD 32.83N 97.13W
08/01/2021 TARRANT TX PUBLIC
TRAINED SPOTTER REPORTED TRASH CANS BLOWING
AROUND IN A PARKING LOT, A CHAIN LINK FENCE
GATE BLOWN OFF OF ITS HINGE, AND FLYING
DEBRIS. WINDS ESTIMATED TO BE 60 MPH.
&&
SBLocal storm report, Aug 1, 4:41 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
441 PM CDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 1 S BEDFORD 32.83N 97.13W
08/01/2021 TARRANT TX TRAINED SPOTTER
CORRECTS PREVIOUS REPORT. TRAINED SPOTTER
REPORTED TRASH CANS BLOWING AROUND IN A
PARKING LOT, A CHAIN LINK FENCE GATE BLOWN
OFF OF ITS HINGE, AND FLYING DEBRIS TWO
MILES EAST SOUTHEAST OF BEDFORD. WINDS
ESTIMATED TO BE 60 MPH.
&&
SBLocal storm report, Aug 1, 4:43 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
443 PM CDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 1 ENE HURST 32.84N 97.16W
08/01/2021 E1.00 INCH TARRANT TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED QUARTER SIZE HAIL
NEAR HIGHWAY 183 AND BROWN TRAIL.
&&
SBLocal storm report, Aug 1, 4:47 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 1 SW BEDFORD 32.84N 97.14W
08/01/2021 E1.75 INCH TARRANT TX AMATEUR RADIO
GOLF BALL SIZE HAIL WAS REPORTED NEAR FOREST
RIDGE DRIVE AND HIGHWAY 183.
&&
SBSpecial weather statement, Aug 1, 5:21 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
521 PM CDT Sun Aug 1 2021
TXZ119-134-012300-
Ellis TX-Dallas TX-
521 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELLIS AND SOUTHERN
DALLAS COUNTIES UNTIL 600 PM CDT...
At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Duncanville to near Midlothian. Movement was
east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dallas, Grand Prairie, Desoto, Cedar Hill, Duncanville, Lancaster,
Waxahachie, Balch Springs, Midlothian, Glenn Heights, Red Oak,
Hutchins, Wilmer, Ovilla, Ferris, Oak Leaf, Cedar Hill State Park and
Pecan Hill.
LAT...LON 3237 9675 3240 9706 3255 9705 3255 9704
3270 9704 3270 9663
TIME...MOT...LOC 2221Z 280DEG 20KT 3266 9692 3247 9698
HernandezSpecial weather statement, Aug 1, 5:46 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Fort Worth TX 546 PM CDT Sun Aug 1 2021 TXZ102-012315- Wise TX- 546 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WISE COUNTY UNTIL 615 PM CDT... At 546 PM CDT, Doppler radar was tracking a strong thunderstorm over Decatur, moving west at 10 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Decatur, New Fairview, Aurora, Boyd, Paradise, Cottondale and Rhome. LAT...LON 3330 9739 3302 9740 3307 9771 3339 9768 TIME...MOT...LOC 2246Z 105DEG 7KT 3324 9757 Hernandez
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:13 PM CDT | Special Weather Statement | FWD | Hopkins | 32 min |
| Aug 1, 2:40 PM CDT | Special Weather Statement | FWD | Hunt | 35 min |
| Aug 1, 3:10 PM CDT | Special Weather Statement | FWD | Tarrant | 35 min |
| Aug 1, 3:27 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 33 min |
| Aug 1, 3:34 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 38 min |
| Aug 1, 3:46 PM CDT | Special Weather Statement | FWD | Dallas | 29 min |
| Aug 1, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 40 min |
| Aug 1, 4:00 PM CDT | Special Weather Statement | FWD | Mills | 45 min |
| Aug 1, 4:20 PM CDT | Special Weather Statement | FWD | Johnson | 25 min |
| Aug 1, 4:30 PM CDT | Special Weather Statement | FWD | Tarrant | 30 min |
| Aug 1, 4:39 PM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Aug 1, 4:53 PM CDT | Areal Flood Advisory | FWD | Johnson, Tarrant | 3 hr |
| Aug 1, 5:02 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 21 min |
| Aug 1, 5:12 PM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| Aug 1, 5:21 PM CDT | Special Weather Statement | FWD | Ellis | 39 min |
| Aug 1, 5:46 PM CDT | Special Weather Statement | FWD | Wise | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.